Arkansas, 2016

Damaging Winds in Arkansas, June 26 to 27, 2016

June 26 to 27, 2016 · NWS LZK · 5 events in 2 counties and zones

Thunderstorms produced damage in central Arkansas on 6/27/16.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Thunderstorms produced damage in central Arkansas on 6/27/16.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 26, 6:26 PM CST, 4 hours 51 minutes earlier.

Area forecast discussion, Jun 26, 6:26 PM CST, 4 hours 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
726 PM CDT SUN JUN 26 2016

.DISCUSSION...

Updated for the 00z aviation discussion below.

&&

.AVIATION...

An increase in convective coverage is expected through the evening
and overnight hours in the northern half of the state as a line of
storms moves in from the north. A lull in activity may occur later
tonight, but more widespread showers and thunderstorms are
expected on Monday. Have tempo groups in at KHRO and KBPK for the
line of storms coming into northern Arkansas this evening, but
will go with VCTS at all sites later in the period to account for
storms tommorrow.

&&

.PREV DISCUSSION...(ISSUED 221 PM CDT SUN JUN 26 2016)

SHORT TERM...Tonight Through Tuesday

Some isolated to widely scattered SHRA/TSRA have been developing
across the CWA the past few hrs this Sun...which will continue
through the rest of the afternoon and early evening hrs.
Otherwise...temps have warmed into the 90s for most location outside
of this rainfall...with heat index values peaking in the 100 to 105
range for most areas.

Coverage of SHRA/TSRA should decrease this evening into the
overnight hrs for most areas with the loss of daytime heating.
However...an upper shortwave will be dropping SE late tonight and
for Mon...which could trigger additional SHRA/TSRA across NRN
sections of the CWA late tonight into early Mon. This upper wave
will continue moving SE over the CWA during the daylight hrs on
Mon...with scattered SHRA/TSRA expected. Keep a mention of high end
chance to low end likely pops as many areas will see some
rainfall...but not everyone will see precip throughout the day. As a
result of these increased rain chances...temps will be cooler than
seen this Sun...especially across the NRN counties.

By Mon night and especially Tue...the best chances for precip will
drop south over time as this upper wave drops south of the state.
The main cold front will still be north of the state by the end of
the short term period...so temps should continue in the mid 80s to
mid 90s on Tue. Cooler and drier conditions will then be seen
starting off the long term period as this next front moves through
the CWA.

LONG TERM...Tuesday Night Through Sunday

With the upper ridge positioned well to the west, and troughing in
the vicinity of the eastern seaboard, upper flow will be
northwesterly through the long term periods.

Aside from much more tolerable temperatures, this upper pattern will
be conducive for bringing upper level systems through the region,
bringing an increased shot at rainfall. By the end of the work week,
a frontal boundary will move into the state and may even end up
stalling, which would provide a better focusing mechanism for more
organized convection (not primarily diurnally-driven). In fact, with
the front meandering around, and upper level impulses interacting
with it, mesoscale convective systems may become more of a concern
by the weekend. Stay tuned.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...64
Hazardous weather outlook, Jun 26, 10:45 PM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1145 PM CDT SUN JUN 26 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
1145 PM CDT SUN JUN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH THE NIGHT. AN ISOLATED STRONG STORM MAY SEEN...WITH STRONG
WINDS AND HAIL THE MAIN THREATS.

WHILE NOT SEVERE...THE STORMS CONTAIN VERY HEAVY RAIN AND FREQUENT
LIGHTNING. THE STORMS ARE MOVING VERY SLOWLY AND WILL LIKELY PRODUCE
HEAVY RAIN LEADING TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MOST OF THE
PERIOD...PRIMARILY DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS. THE THREAT OF ANY STRONG TO SEVERE STORMS WILL REMAIN
ISOLATED AND LOW. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

56/59

In the hours before

Special weather statement, Jun 26, 6:58 PM CST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
758 PM CDT SUN JUN 26 2016

ARZ006-007-014>016-270145-
IZARD AR-INDEPENDENCE AR-STONE AR-SHARP AR-FULTON AR-
758 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INDEPENDENCE...
IZARD...SOUTHWESTERN SHARP...SOUTH CENTRAL FULTON AND NORTHEASTERN
STONE COUNTIES UNTIL 845 PM CDT...

AT 758 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GORBY...OR 8 MILES WEST OF MELBOURNE...MOVING EAST AT 15 MPH.

SMALL HAIL FROM PEA UP TO HALF INCH AND WINDS IN EXCESS OF 40 MPH
WILL BE POSSIBLE WITH THIS STORM. DANGEROUS LIGHTNING AND HEAVY RAIN
WILL ALSO BE SEEN. LOCALIZED PONDING OF WATER ON ROADWAYS AND IN LOW
LYING AREAS WILL BE SEEN.

LOCATIONS IMPACTED INCLUDE...
MELBOURNE...                      HORSESHOE BEND...
CAVE CITY...                      CALICO ROCK...
OXFORD...                         CUSHMAN...
MOUNT PLEASANT...                 PINEVILLE...
FRANKLIN...                       SIDNEY...
BALLARD...                        BEXAR...
BRANDENBERG...                    GORBY...
STELLA...                         LONE STAR...
LACROSSE...                       GID...
LUNENBURG...                      MYRON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3634 9168 3587 9150 3585 9196 3619 9216
      3626 9216
TIME...MOT...LOC 0058Z 281DEG 11KT 3605 9205

59
Special weather statement, Jun 26, 7:31 PM CST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
831 PM CDT SUN JUN 26 2016

ARZ005-006-015-270215-
IZARD AR-BAXTER AR-FULTON AR-
831 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IZARD...WESTERN
FULTON AND NORTHERN BAXTER COUNTIES UNTIL 915 PM CDT...

AT 830 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS OVER GAMALIEL LANDING...OR 10 MILES NORTHEAST OF
MOUNTAIN HOME...MOVING EAST AT 15 MPH.

SMALL HAIL FROM PEA TO HALF INCH AND WINDS IN EXCESS OF 40 MPH WILL
BE POSSIBLE WITH THIS STORM. DANGEROUS LIGHTNING AND HEAVY RAIN WILL
ALSO BE SEEN. LOCALIZED PONDING OF WATER ON ROADWAYS AND IN LOW
LYING AREAS WILL BE SEEN.

LOCATIONS IMPACTED INCLUDE...
MOUNTAIN HOME...                  SALEM IN FULTON COUNTY...
GASSVILLE...                      CALICO ROCK...
NORFORK...                        SALESVILLE...
VIOLA...                          PINEVILLE...
BRIARCLIFF...                     BEXAR...
RODNEY...                         GAMALIEL LANDING...
BYRON...                          NORFORK DAM...
DIAMOND BAY...                    COLFAX...
FLINT SPRINGS...                  STURKIE...
FAWN PARK...                      DOLPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3632 9252 3649 9228 3650 9165 3614 9213
TIME...MOT...LOC 0130Z 281DEG 11KT 3645 9226

59
Special weather statement, Jun 26, 7:46 PM CST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
846 PM CDT SUN JUN 26 2016

ARZ003-270215-
BOONE AR-
846 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOONE COUNTY UNTIL 915
PM CDT...

AT 846 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OMAHA...OR 13 MILES SOUTH OF BRANSON...MOVING SOUTHEAST AT 35 MPH.

SMALL HAIL FROM PEA UP TO HALF INCH AND WINDS IN EXCESS OF 40 MPH
WILL BE POSSIBLE WITH THIS STORM. DANGEROUS LIGHTNING AND HEAVY RAIN
WILL ALSO BE SEEN. LOCALIZED PONDING OF WATER ON ROADWAYS AND IN LOW
LYING AREAS WILL BE SEEN.

LOCATIONS IMPACTED INCLUDE...
HARRISON...                       OMAHA...
MYRTLE...                         SELF...
ROBERSON HOLLOW...                WILLIS...
CRUMPLER SUBDIVISION...           NEW HOPE IN BOONE COUNTY...
HOPEWELL IN BOONE COUNTY...       BURLINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3650 9305 3644 9291 3624 9314 3650 9329
TIME...MOT...LOC 0146Z 306DEG 32KT 3646 9316

59
Special weather statement, Jun 26, 7:49 PM CST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
849 PM CDT SUN JUN 26 2016

ARZ007-015-016-270230-
IZARD AR-INDEPENDENCE AR-SHARP AR-
849 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN INDEPENDENCE...
SOUTHEASTERN IZARD AND SOUTHERN SHARP COUNTIES UNTIL 930 PM CDT...

AT 848 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS OVER MOUNT PLEASANT...OR 11 MILES SOUTHEAST OF
MELBOURNE...MOVING SOUTHEAST AT 20 MPH.

SMALL HAIL FROM PEA UP TO HALF INCH AND WINDS IN EXCESS OF 40 MPH
WILL BE POSSIBLE WITH THIS STORM. DANGEROUS LIGHTNING AND HEAVY RAIN
WILL ALSO BE SEEN. LOCALIZED PONDING OF WATER ON ROADWAYS AND IN LOW
LYING AREAS WILL BE SEEN.

LOCATIONS IMPACTED INCLUDE...
BATESVILLE...                     CAVE CITY...
CUSHMAN...                        MOUNT PLEASANT...
MAGNESS...                        SIDNEY...
MOOREFIELD...                     SALADO...
SOUTHSIDE IN INDEPENDENCE COUNT...
STELLA...
CROKER...                         SULPHUR ROCK...
EVENING SHADE...                  AETNA...
GAINESBORO...                     POUGHKEEPSIE...
LAFFERTY...                       SAGE...
PFEIFFER...                       CALAMINE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3613 9135 3561 9149 3584 9185 3587 9185
      3588 9188 3612 9180 3615 9135
TIME...MOT...LOC 0148Z 293DEG 18KT 3593 9176

59
Special weather statement, Jun 26, 8:08 PM CST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
908 PM CDT SUN JUN 26 2016

ARZ005>007-015-270300-
IZARD AR-BAXTER AR-SHARP AR-FULTON AR-
908 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN IZARD...NORTHWESTERN
SHARP...FULTON AND EAST CENTRAL BAXTER COUNTIES UNTIL 1000 PM CDT...

AT 908 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS NEAR DIAMOND BAY...OR 13 MILES EAST OF MOUNTAIN
HOME...MOVING SOUTHEAST AT 20 MPH.

SMALL HAIL UP TO HALF INCH AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM. DANGEROUS LIGHTNING AND HEAVY RAIN WILL
ALSO BE SEEN. LOCALIZED PONDING OF WATER ON ROADWAYS AND IN LOW
LYING AREAS WILL BE SEEN.

LOCATIONS IMPACTED INCLUDE...
CHEROKEE VILLAGE...               MELBOURNE...
SALEM IN FULTON COUNTY...         ASH FLAT...
HORSESHOE BEND...                 CALICO ROCK...
MAMMOTH SPRING...                 OXFORD...
NORFORK...                        VIOLA...
PINEVILLE...                      FRANKLIN...
BALLARD...                        BEXAR...
RODNEY...                         MAMMOTH SPRING STATE PARK...
BYRON...                          FLINT SPRINGS...
LACROSSE...                       MYRON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3648 9139 3601 9184 3619 9229 3649 9200
      3650 9141
TIME...MOT...LOC 0208Z 293DEG 17KT 3631 9214

59
Special weather statement, Jun 26, 8:28 PM CST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
928 PM CDT SUN JUN 26 2016

ARZ006-007-270315-
SHARP AR-FULTON AR-
928 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHARP AND SOUTHEASTERN
FULTON COUNTIES UNTIL 1015 PM CDT...

AT 927 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS MOVING INTO THE CHEROKEE VILLAGE AREA...MOVING
SOUTHEAST AT 15 MPH.

SMALL HAIL FROM PEA UP TO HALF INCH AND WINDS IN EXCESS OF 45 MPH
WILL BE POSSIBLE WITH THESE STORMS. DANGEROUS LIGHTNING AND HEAVY
RAIN WILL ALSO BE SEEN. LOCALIZED PONDING OF WATER ON ROADWAYS AND
IN LOW LYING AREAS WILL BE SEEN.

LOCATIONS IMPACTED INCLUDE...
CHEROKEE VILLAGE...               ASH FLAT...
HIGHLAND IN SHARP COUNTY...       HARDY...
WILLIFORD...                      ARMSTRONG...
OZARK ACRES...                    CENTER...
SITKA...                          WIRTH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3647 9136 3642 9135 3642 9131 3639 9131
      3637 9128 3633 9128 3633 9126 3625 9126
      3625 9133 3623 9135 3606 9135 3619 9167
      3648 9138
TIME...MOT...LOC 0227Z 293DEG 12KT 3629 9155

59

The radar

The Little Rock radar (KLZK), 81 km away, was scanning. The volume nearest the first event began at 05:16 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Garland

When
June 26, 11:17 PM CST
Where
Garland County, 0.03 mi N of Hot Spgs
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
34.500, -93.050

Wind gust was measured at the Hot Springs Airport.

Thunderstorm Wind, Pulaski

When
June 27, 6:12 PM CST
Where
Pulaski County, 0.89 mi SW of Woodland Hgts
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
34.770, -92.410

Large branches were down near Pleasant Ridge Shopping Center off Cantrell Rd. Corrected previous time.

Thunderstorm Wind, Pulaski

When
June 27, 6:15 PM CST
Where
Pulaski County, 0.89 mi SW of Woodland Hgts
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
34.770, -92.410

There were several reports of trees down in the St. Charles neighborhood in West Little Rock. The largest tree was estimated to be 12 inches in diameter.

Thunderstorm Wind, Pulaski

When
June 27, 6:18 PM CST
Where
Pulaski County, 1.49 mi SSE of Martindale
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
34.710, -92.470

Several trees were down on Colonel Glenn Rd. approximately 4 miles west of Interstate 430.

Thunderstorm Wind, Pulaski

When
June 27, 6:39 PM CST
Where
Pulaski County, 0.89 mi SW of Woodland Hgts
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
34.770, -92.410

A large branch was reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 646309, 646305, 646306, 646307, 646308.